It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-22-2005, 07:39 PM   #1
Newbie
(female)
 
Join Date: Feb 2005
Posts: 8
Allofmystars HB User
New & Question about meds and lows?

I'm new to these boards...as far as posting is concerned, but not new so far as browsing and reading. I seem to be at a bit of an impass however where my BP is concerned and how it's relating to my ability to live my life (without feeling constantly kicked into mania or depression), especially dealing with any stressor that prompts a low point. Currently (well, for the last 6 months or so) I'm dealing with an issue with my boyfriend that seems to come and go (we all know that feeling) and the realization that part of the stressor there is that whenever I get in a "funk" he acts like I'm a bother and doesn't want anything to do with me. Anyways...blah blah...I could go on about that for awhile.

The main question here is...I'm on 1000mgs of Depakote and while it definitely has put a ceiling and floor on my life, my lows are still pretty low. I've spent the last four days feeling distinctly less in control, very overwhelmed, and consumed with negative thoughts. I see my Doc on Thursday and am wondering if I should suggest being put on a med in *addition* to the Depakote to further control the depression? I cycle so rapidly and truthfully am still trying to figure out what life is supposed to look like when leveled out...but this doesn't feel level, this feels shaky and like I could very quickly turn WAY way down.

Suggestions or thoughts?

 
Old 02-22-2005, 08:07 PM   #2
Veteran
(female)
 
Join Date: Dec 2004
Location: Arroyo City, Texas
Posts: 424
princesspea HB User
Re: New & Question about meds and lows?

All of my Stars,

Honey I think you have every right to ask for something in addition to a mood stabilizer. I Take Geodon as a mood stabilizer but, I have to take prozac and welbutrin to keep my chin off the floor.

You have a right not to be depressed. You should learn what even is. It's like an awakening. You CAN feel that way. There is help and hope. Your cocktail is just a little lop sided right now.

I know this isn't nice but, tell bf to grow up and get over himself. He is dealing with a person with a major illness. Would he act the same way if you had heart disease? You have a deadly brain disease and you should be treated appropriatly when you show symptoms as long as you're not violent or abusive.

I don't know if this helps at all. I hope it does.

Love,

Jamie

Last edited by princesspea; 02-22-2005 at 08:10 PM.

 
Sponsors Lightbulb
   
Old 02-22-2005, 10:59 PM   #3
Newbie
(male)
 
Join Date: Feb 2005
Posts: 5
cvdixon HB User
Re: New & Question about meds and lows?

I was put on Geodon for Bipolar II and It over sedates me and my dr, told me to take it at nite instead of morning and i did that last nite and I sleep for 16 hours! My wife has ordered me not to take it anymore since its over sedating me, has anyone else had this problem? I am thinking of asking my dr to put me on something else thats not sedating for my bipolar. I have heard that lamictal is good?

 
Old 02-23-2005, 06:30 AM   #4
Member
(female)
 
Join Date: Feb 2005
Posts: 56
TLP53 HB User
Re: New & Question about meds and lows?

Hey CVDixon,
Welcome to the boards! I am relatively new to BP so I am not an expert. But I thought I might share with you. I was first Rx'd Geodon...Geez! Woke up a Day and a half later. I reacted the same to the other drugs in this classification. Now I'm on Lamictal and Trileptal. They keep me off the couch but make me a little anxious. Others here have much more experience than I and have a mountain of knowledge. Not to mention much love Hope you feel better.
Take Care,
T.

 
Old 02-23-2005, 01:24 PM   #5
Veteran
(female)
 
Join Date: Dec 2004
Location: Arroyo City, Texas
Posts: 424
princesspea HB User
Re: New & Question about meds and lows?

CV,

Geodon, Has been a God send for me. Compared to ALL the other meds I've tried it's not been sudating at all. It might be because I'm only on 80mg. At first it actually made me a little hyper. I guess that just goes to show how different we all are.

Love,

Jamie

 
Old 02-25-2005, 06:40 AM   #6
Newbie
(male)
 
Join Date: Feb 2005
Location: Dallas
Posts: 1
howlowcanyougo HB User
Re: New & Question about meds and lows?

undefinedI take a combo of Cymbalta (new drug) & Lamictal in the morning. Then at night I have to take Klonopin to help wind me down. However, it has taken me forever to find the right combo for me.

 
Old 02-25-2005, 07:42 AM   #7
Newbie
(female)
 
Join Date: Feb 2005
Posts: 8
Allofmystars HB User
Re: New & Question about meds and lows?

Thanks for the responses. So far it looks like we're going to increase the dosage of the Depakote to continue the leveling-out process and then possibly introduce something else to use on an as-needed basis.

Thank goodness for a great doc who said, "You call me next time you feel like this! You don't have to deal with this alone." And who also told me, as she has gone through the rollercoaster of my relationship with me (through my weekly visits), that it's time to let go of a man who triggers episodes and doesn't accept me for *me*, including the BP.

 
Old 02-26-2005, 03:10 PM   #8
Veteran
(female)
 
Join Date: Dec 2004
Location: Arroyo City, Texas
Posts: 424
princesspea HB User
Re: New & Question about meds and lows?

All of my Stars,

Brovo for your doc and the recommendation to dump the guy! My dh understands and excepts my bp so I know they are out there! You don't ever have to compremise. You deserve the best.

Love,

Jamie

 
Old 03-07-2005, 04:06 PM   #9
Junior Member
(male)
 
Join Date: Mar 2005
Posts: 41
Colefort HB User
Re: New & Question about meds and lows?

How did your boyfriend trigger your episodes if you don't mind me asking

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
AGUS/AGC pap results - questions about ECC & endometrial biopsy angel4747 Cancer: Cervical & Ovarian 38 04-11-2012 11:21 AM
Bipolar g/friend has an episode & 'breaks up'. How to handle? scottyt Relationship Health 13 06-16-2010 11:39 AM
T2 Can you control it with diet & exercise? Boomer26 Diabetes 10 11-21-2006 07:16 AM
Mudhound & Coffeegirl MYworldinterrup Bipolar Disorder 1 11-18-2006 02:55 PM
Low Sugar & Actions angelavan Diabetes 13 09-20-2006 04:48 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!